MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) RIATA ACTIVE FIXATION; DEFIBRILLATION LEAD

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) RIATA ACTIVE FIXATION; DEFIBRILLATION LEAD
Model Number 1581/65
Medical Device Problem Codes High impedance (1291); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented in clinic for follow up.Upon review, the right ventricular lead exhibited high pacing and defibrillation impedance.Fluoroscopy imaging showed that the lead had externalized conductors.The lead was capped and replaced on (b)(6) 2022.The patient condition was stable post-procedure.
 
Additional Manufacturer Narrative
The reported events of insulation abrasion, high defibrillation lead impedance and high pacing lead impedance could not be confirmed.As received, only the connector segment of the lead was returned in one piece.Electrical testing and x-ray examination did not find any indication of conductor fractures or internal shorts.Visual inspection of the lead did not find any anomalies except for the cut end which is consistent with procedural damage.
 
Additional Manufacturer Narrative
Correction: b5 was updated.
 
Event or Problem Description
It was reported that the patient presented in clinic for follow up.Upon review, the right ventricular lead exhibited high pacing and defibrillation impedance.Fluoroscopy imaging showed that the lead had externalized conductors.The lead was explanted and replaced.The patient condition was stable post-procedure.

Brand Name
RIATA ACTIVE FIXATION
Common Device Name
DEFIBRILLATION LEAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key15027427
Report Number2017865-2022-15235
Device Sequence Number4583668
Product Code NVY
UDI-Device Identifier05414734506106
UDI-Public05414734506106
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P950022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2009
Device Model Number1581/65
Device Catalogue NumberCD1311-36
Device Lot Number0002110364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/04/2022
08/29/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/09/2022
09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0457-2012
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELLIPSE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight93 KG